Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2012 (2012), Article ID 614796, 19 pages
http://dx.doi.org/10.1155/2012/614796
Research Article

New Analytic Solution to the Lane-Emden Equation of Index 2

1School of Mathematical Sciences, University of KwaZulu-Natal, Private Bag X01, Pietermaritzburg, Scottsville 3209, South Africa
2Department of Mathematics, University of Venda, Private Bag X5050, Thohoyandou 0950, South Africa

Received 9 November 2011; Revised 11 January 2012; Accepted 13 January 2012

Academic Editor: Anuar Ishak

Copyright © 2012 S. S. Motsa and S. Shateyi. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Chandrasekhar, An Introduction to the Study of Stellar Structure, Dover Publications, New York, NY, USA, 1957.
  2. H. T. Davis, Introduction to Nonlinear Differential and Integral Equations, Dover Publications Inc., New York, NY, USA, 1962.
  3. A. Wazwaz, “A new method for solving singular initial value problems in the second-order ordinary differential equations,” Applied Mathematics and Computation, vol. 128, no. 1, pp. 45–57, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. A. Wazwaz, “Adomian decomposition method for a reliable treatment of the Emden-Fowler equation,” Applied Mathematics and Computation, vol. 161, no. 2, pp. 543–560, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. V. S. Ertürk, “Differential transformation method for solving differential equations of Lane-Emden type,” Mathematical & Computational Applications, vol. 12, no. 3, pp. 135–139, 2007. View at Google Scholar · View at Zentralblatt MATH
  6. A. Yildirim and T. Öziş, “Solutions of singular IVPs of Lane-Emden type by homotopy perturbation method,” Physics Letters, Section A, vol. 369, no. 1-2, pp. 70–76, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  7. H. Askari, Z. Saadatnia, D. Younesian, A. Yildirim, and M. Kalami-Yazdi, “Approximate periodic solutions for the Helmholtz Duffing equation,” Computers & Mathematics with Applications, vol. 62, pp. 3894–3901, 2011. View at Publisher · View at Google Scholar
  8. A. S. Bataineh, M. S. M Noorani, and I. Hashim, “Homotopy analysis method for singular IVPs of Emden-Fowler type,” Communications in Nonlinear Science andNumerical Simulation, vol. 14, pp. 1121–1131, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  9. S. Liao, “A new analytic algorithm of Lane-Emden type equations,” Applied Mathematics and Computation, vol. 142, no. 1, pp. 1–16, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. A. Aslanov, “Determination of convergence intervals of the series solutions of Emden-Fowler equations using polytropes and isothermal spheres,” Physics Letters. A, vol. 372, no. 20, pp. 3555–3561, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. C. Hunter, “Series solutions for polytropes and isothermal sphere,” Monthly Notices of the Royal Astronomical Society, vol. 303, pp. 466–470, 1999. View at Publisher · View at Google Scholar
  12. C. Mohan and A. R. Al-Bayaty, “Power series solutions of the Lane-Emden equation,” Astrophysics and Space Science, vol. 100, pp. 447–449, 1984. View at Publisher · View at Google Scholar
  13. I. W. Roxburgh and L. M. Stockman, “Power series solutions of the polytrope equation,” Monthly Notices of the Royal Astronomical Society, vol. 328, pp. 839–847, 2001. View at Publisher · View at Google Scholar
  14. Z. F. Seidov, “The power series as solution of the Lane-Emden equation with index two,” Doklady Akademii Nauk AzSSSR, vol. 35, pp. 21–24, 1979. View at Google Scholar
  15. J. H. He, “Variational approach to the Lane-Emden equation,” Applied Mathematics and Computation, vol. 143, no. 2-3, pp. 539–541, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. A. Yıldırım and T. Öziş, “Solutions of singular IVPs of Lane-Emden type by the variational iteration method,” Nonlinear Analysis, vol. 70, no. 6, pp. 2480–2484, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. S. Liao, Beyond Perturbation, vol. 2 of CRC Series: Modern Mechanics and Mathematics, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2004.
  18. K. Parand and M. Razzaghi, “Rational legendre approximation for solving some physical problems on semi-infinite intervals,” Physica Scripta, vol. 69, no. 5, pp. 353–357, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. K. Parand and A. Pirkhedri, “Sinc-Collocation method for solving astrophysics equations,” New Astronomy, vol. 15, no. 6, pp. 533–537, 2010. View at Publisher · View at Google Scholar
  20. K. Parand, A. R. Rezaei, and A. Taghavi, “Lagrangian method for solving LaneEmden type equation arising in astrophysics on semi-innite domains,” Acta Astronautica, vol. 67, pp. 673–680, 2010. View at Publisher · View at Google Scholar
  21. S. S. Motsa and P. Sibanda, “A new algorithm for solving singular IVPs of Lane-Emden type,” in Proceedings of the 4th International Conference on Applied Mathematics, Simulation, Modelling, pp. 176–180, NAUN International Conferences, Corfu Island, Greece, 2010.
  22. G. P. Horedt, “Seven-digit tables of Lane-Emden functions,” Astrophysics and Space Science, vol. 126, no. 2, pp. 357–408, 1986. View at Publisher · View at Google Scholar · View at Scopus
  23. F. G. Awad, P. Sibanda, S. S. Motsa, and O. D. Makinde, “Convection from an inverted cone in a porous medium with cross-diffusion effects,” Computers & Mathematics with Applications, vol. 61, no. 5, pp. 1431–1441, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. Z. G. Makukula, P. Sibanda, and S. S. Motsa, “A novel numerical technique for two-dimensional laminar flow between two moving porous walls,” Mathematical Problems in Engineering, vol. 2010, Article ID 528956, 15 pages, 2010. View at Google Scholar · View at Zentralblatt MATH
  25. Z. G. Makukula, P. Sibanda, and S. S. Motsa, “A note on the solution of the von Kármán equations using series and Chebyshev spectral methods,” Boundary Value Problems, vol. 2010, Article ID 471793, 17 pages, 2010. View at Google Scholar · View at Zentralblatt MATH
  26. Z. G. Makukula, P. Sibanda, and S. S. Motsa, “On new solutions for heat transfer in a visco-elastic fluid between parallel plates,” International Journal of Mathematical Models and Methods in Applied Sciences, vol. 4, no. 4, pp. 221–230, 2010. View at Google Scholar · View at Scopus
  27. Z. Makukula, S. Motsa, and P. Sibanda, “On a new solution for the viscoelastic squeezing flow between two parallel plates,” Journal of Advanced Research in Applied Mathematics, vol. 2, no. 4, pp. 31–38, 2010. View at Publisher · View at Google Scholar
  28. S. S. Motsa and S. Shateyi, “A new approach for the solution of three dimensional magnetohydrodynamic rotating flow over a shrinking sheet,” Mathematical Problems in Engineering, vol. 2010, Article ID 586340, 15 pages, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. S. S. Motsa and S. Shateyi , “Successive linearisation solution of free convection non-darcy flow with heat and mass transfer,” in Advanced Topics in Mass Transfer, M. El-Amin , Ed., pp. 425–438, InTech Open Access, 2011. View at Google Scholar
  30. S. Shateyi and S. S. Motsa, “Variable viscosity on magnetohydrodynamic fluid flow and heat transfer over an unsteady stretching surface with Hall effect,” Boundary Value Problems, vol. 2010, Article ID 257568, 20 pages, 2010. View at Google Scholar · View at Zentralblatt MATH
  31. M. M. Hosseini and H. Nasabzadeh, “On the convergence of Adomian decomposition method,” Applied Mathematics and Computation, vol. 182, no. 1, pp. 536–543, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. S. Karimi Vanani and A. Aminataei, “On the numerical solution of differential equations of Lane-Emden type,” Computers & Mathematics with Applications, vol. 59, no. 8, pp. 2815–2820, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  33. G. Adomian, “A review of the decomposition method and some recent results for nonlinear equations,” Mathematical and Computer Modelling, vol. 13, no. 7, pp. 17–43, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. G. Adomian and R. Rach, “Noise terms in decomposition solution series,” Computers & Mathematics with Applications, vol. 24, no. 11, pp. 61–64, 1992. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. G. Adomian, Solving Frontier Problems of Physics: The Decomposition Method, vol. 60 of Fundamental Theories of Physics, Kluwer Academic Publishers Group, Dordrecht, The Netherlands, 1994.
  36. Y. Cherruault and G. Adomian, “Decomposition methods: a new proof of convergence,” Mathematical and Computer Modelling, vol. 18, no. 12, pp. 103–106, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. J. R. Jabbar, “The boundary conditions for polytropic gas spheres,” Astrophysics and Space Science, vol. 100, no. 1-2, pp. 447–449, 1984. View at Publisher · View at Google Scholar · View at Scopus
  38. G. P. Horedt, Polytropes Applications in Astrophysics and Related Fields, Kluwer Academic Publishers, Dordrecht, The Netherland, 2004.